Osaka Journal of Mathematics

Subelliptic harmonic morphisms

Sorin Dragomir and Ermanno Lanconelli

Full-text: Open access

Abstract

We study subelliptic harmonic morphisms i.e. smooth maps $\phi\colon \Omega \to \tilde{\Omega}$ among domains $\Omega \subset \mathbb{R}^{N}$ and $\tilde{\Omega} \subset \mathbb{R}^{M}$, endowed with Hörmander systems of vector fields $X$ and $Y$, that pull back local solutions to $H_{Y} v = 0$ into local solutions to $H_{X} u = 0$, where $H_{X}$ and $H_{Y}$ are Hörmander operators. We show that any subelliptic harmonic morphism is an open mapping. Using a subelliptic version of the Fuglede-Ishihara theorem (due to E. Barletta, [5]) we show that given a strictly pseudoconvex CR manifold $M$ and a Riemannian manifold $N$ for any heat equation morphism $\Psi\colon M \times (0, \infty) \to N \times (0, \infty)$ of the form $\Psi (x,t) = (\phi (x), h(t))$ the map $\phi\colon M \to N$ is a subelliptic harmonic morphism.

Article information

Source
Osaka J. Math., Volume 46, Number 2 (2009), 411-440.

Dates
First available in Project Euclid: 19 June 2009

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1245415677

Mathematical Reviews number (MathSciNet)
MR2549594

Zentralblatt MATH identifier
1175.58005

Subjects
Primary: 32V20: Analysis on CR manifolds 53C43: Differential geometric aspects of harmonic maps [See also 58E20]
Secondary: 35H20: Subelliptic equations 58E20: Harmonic maps [See also 53C43], etc.

Citation

Dragomir, Sorin; Lanconelli, Ermanno. Subelliptic harmonic morphisms. Osaka J. Math. 46 (2009), no. 2, 411--440. https://projecteuclid.org/euclid.ojm/1245415677


Export citation

References

  • N. Aronszajn: A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pures Appl. (9) 36 (1957), 235--249.
  • P. Baird and J.C. Wood: Harmonic Morphisms Between Riemannian Manifolds, London Mathematical Society Monographs, New Series 29, Oxford Univ. Press, Oxford, 2003.
  • E. Barletta, S. Dragomir and H. Urakawa: Pseudoharmonic maps from nondegenerate CR manifolds to Riemannian manifolds, Indiana Univ. Math. J. 50 (2001), 719--746.
  • E. Barletta: Hörmander systems and harmonic morphisms, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2 (2003), 379--394.
  • E. Barletta: Subelliptic $F$-harmonic maps, Riv. Mat. Univ. Parma (7) 2 (2003), 33--50.
  • R. Beals, P.C. Greiner and N.K. Stanton: The heat equation on a CR manifold, J. Differential Geom. 20 (1984), 343--387.
  • M. Berger, P. Gauduchon and E. Mazet: Le Spectre d'une Variété Riemannienne, Lecture Notes in Math. 194, Springer, Berlin, 1971.
  • A. Bonfiglioli and E. Lanconelli: Liouville-type theorems for real sub-Laplacians, Manuscripta Math. 105 (2001), 111--124.
  • A. Bonfiglioli and E. Lanconelli: Maximum principle on unbounded domains for sub-Laplacians: a potential theory approach, Proc. Amer. Math. Soc. 130 (2002), 2295--2304.
  • A. Bonfiglioli and E. Lanconelli: Subharmonic functions on Carnot groups, Math. Ann. 325 (2003), 97--122.
  • J.M. Bony: Principe du maximum, inégalite de Harnack et unicité du problème de Cauchy pour les opérateurs elliptiques dégénérés, Ann. Inst. Fourier (Grenoble) 19 (1969), 277--304.
  • D. Burghelea, T. Hangan, H. Moscovici and A. Verona: Introducere în Topologia Diferenţială, Editura Ştiinţifică, Bucureşti, 1973.
  • G. Citti, N. Garofalo and E. Lanconelli: Harnack's inequality for sum of squares of vector fields plus a potential, Amer. J. Math. 115 (1993), 699--734.
  • C. Constantinescu and A. Cornea: Potential Theory on Harmonic Spaces, Die Grundlehren der mathematischen Wissenschaften, Band 158, Springer, New York, 1972.
  • G. de Rham: Variétés Différentiables, Actualités scientifiques et industrielles, Hermann, Paris, 1960.
  • S. Dragomir and G. Tomassini: Differential Geometry and Analysis on CR Manifolds, Progr. Math. 246, Birkhäuser Boston, Boston, MA, 2006.
  • G.B. Folland: A fundamental solution for a subelliptic operator, Bull. Amer. Math. Soc. 79 (1973), 373--376.
  • G.B. Folland: Subelliptic estimates and function spaces on nilpotent Lie groups, Ark. Mat. 13 (1975), 161--207.
  • B. Fuglede: Harmonic morphisms between Riemannian manifolds, Ann. Inst. Fourier (Grenoble) 28 (1978), 107--144.
  • B. Fuglede: Harnack sets and openness of harmonic morphisms, Math. Ann. 241 (1979), 181--186.
  • L. Gallardo: Capacités, mouvement brownien et problème de l'épine de Lebesgue sur les groupes de Lie nilpotents; in Probability Measures on Groups (Oberwolfach, 1981), Lecture Notes in Math. 928, Springer, Berlin, 1982, 96--120.
  • P. Hajłasz and P. Strzelecki: Subelliptic $p$-harmonic maps into spheres and the ghost of Hardy spaces, Math. Ann. 312 (1998), 341--362.
  • L. Hörmander: Hypoelliptic second order differential equations, Acta Math. 119 (1967), 147--171.
  • A. Hulanicki: The distribution of energy in the Brownian motion in the Gaussian field and analytic-hypoellipticity of certain subelliptic operators on the Heisenberg group, Studia Math. 56 (1976), 165--173.
  • T. Ishihara: A mapping of Riemannian manifolds which preserves harmonic functions, J. Math. Kyoto Univ. 19 (1979), 215--229.
  • C.G.J. Jacobi: Über eine Lösung der partiellen Differentialgleichung $\partial^{2} V/\partial x^{2} + \partial^{2} V/\partial y^{2} + \partial^{2} V/\partial z^{2} = 0$, J. Reine Angew. Math. 36 (1848), 113--134.
  • J. Jost and C.-J. Xu: Subelliptic harmonic maps, Trans. Amer. Math. Soc. 350 (1998), 4633--4649.
  • J.J. Kohn: Boundaries of complex manifolds; in Proc. Conf. Complex Analysis (Minneapolis, 1964), Springer, Berlin, 1965, 81--94.
  • A. Korányi and N.K. Stanton: Liouville-type theorems for some complex hypoelliptic operators, J. Funct. Anal. 60 (1985), 370--377.
  • E. Loubeau: Morphisms of the heat equation, Ann. Global Anal. Geom. 15 (1997), 487--496.
  • M. Nacinovich: Poincaré lemma for tangential Cauchy-Riemann complexes, Math. Ann. 268 (1984), 449--471.
  • A. Nagel, E.M. Stein and S. Wainger: Balls and metrics defined by vector fields, I, Basic properties, Acta Math. 155 (1985), 103--147.
  • J.H. Sampson: Some properties and applications of harmonic mappings, Ann. Sci. École Norm. Sup. (4) 11 (1978), 211--228.
  • A. Sánchez-Calle: Fundamental solutions and geometry of the sum of squares of vector fields, Invent. Math. 78 (1984), 143--160.
  • F. Uguzzoni and E. Lanconelli: On the Poisson kernel for the Kohn Laplacian, Rend. Mat. Appl. (7) 17 (1997), 659--677.
  • C.-J. Xu: Subelliptic variational problems, Bull. Soc. Math. France 118 (1990), 147--169.
  • C.-J. Xu and C. Zuily: Higher interior regularity for quasilinear subelliptic systems, Calc. Var. Partial Differential Equations 5 (1997), 323--343.
  • S.-T. Yau: Harmonic functions on complete Riemannian manifolds, Comm. Pure Appl. Math. 28 (1975), 201--228.
  • Z.-R. Zhou: Uniqueness of subelliptic harmonic maps, Ann. Global Anal. Geom. 17 (1999), 581--594.